Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 26, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 10, 1997, 12:58 PM PDT for Clark County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 10, 1997, 12:58 PM PDT (19:58 UTC)
- Expired
- Aug 10, 1997, 3:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 714 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 2121 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 102000 FFWLAS NVC003-102200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1258 PM PDT SUN AUG 10 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 300 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH NEVADA ...EASTERN CLARK COUNTY...INCLUDING THE LAKE MEAD RECREATION AREA AT 1255 PM...LAS VEGAS DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS PRODUCING VERY HAEVY RAIN BETWEEN HENDERSON AND BOULDER CITY. THESE STORMS WILL BE MOVING INTO THE LAKE MEAD RECREATION AREA DURING THE NEXT 30 MINUTES. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. KOSIER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 8:43 AM PDT, 4 hours 15 minutes earlier.
Area forecast discussion, Aug 10, 8:43 AM PDT, 4 hours 15 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 840 AM PDT SUN AUG 10 1997 WATER VAPOR LOOP INDICATING DEEPER MONSOON MSTR SHIFTING TO THE EAST AS SOUTHWEST FLOW INCREASES ACROSS FCST AREA. TROUGH DIGGING SOUTH CURRENTLY OVER NRN CA APPEARS SLIGHTLY STRONGER THAN PREVIOUS MDL RUNS FCST. EVEN THOUGH MID AND UPPER LVLS HAVE DRIED SIGNIFICANTLY...STILL PLENTIFUL AMOUNTS OF LOW LVL MSTR AND MODIFIED SOUNDING FROM DRA FOR THIS AFTERNOON GIVES LI VALUES AROUND -6 AND CAPE VALUES AROUND 1500 J/KG. WITH THAT IN MIND...CURRENT FCST SEEMS TO HAVE THINGS HANDLED PRETTY WELL WITH ISOLD TO SCATTERED T-STORMS AFFECTING MAINLY NV AND NW AZ ZONES TODAY< WITH LESS ACTIVITY OVER CA. NO UPDATE. LAS 100. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:02 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Aug 9, 5:56 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 34 min |
| Aug 9, 9:29 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Aug 10, 12:11 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
| Aug 10, 12:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
| Aug 10, 1:49 PM PDT | Flash Flood Warning | VEF | Lincoln | 56 min |
| Aug 10, 1:49 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 56 min |
| Aug 10, 2:00 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Aug 10, 2:20 PM PDT | Flash Flood Warning | VEF | Lincoln | 100 min |
| Aug 10, 2:20 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 100 min |
| Aug 10, 2:44 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 10, 2:44 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
| Aug 10, 3:52 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 10, 3:52 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 3 hr |
| Aug 10, 4:43 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 10, 4:43 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.